| Catalog Number |
283459 |
| Medical Device Problem Code |
Metal Shedding Debris (1804)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/02/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) ¿ incomplete.The expiration date is not currently available.
Event or Problem Description
During the surgery the coating of the burr was getting loose in the ankle joint.They had to remove all the parts of the coating out of the joint.The patient was awake during the surgery and saw what was happening and asked the surgeon why all the coating parts were loose in his ankle joint.The surgeon had to explain what was happening with the burr during the surgery what makes it a very uncomfortable and unprofessional situation.After all the coating parts were removed the surgery finished well.Procedure was ankle arthroscopy and there was a 10 minutes delay.
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated by npd and supplier quality.Visual observation under a magnification revealed, scratches in inside of outer blade, where inner base lines up.Chipping of metal on blades.Additionally chip on outer edge of outer assembly.Chipping and scratching of metal on same area of the blades.Preliminary discussions suggested that this was the result of the device hitting another hard object.A white paper was performed previously on this failure; the result indicated that the amount of shedding for this product is acceptable.The dhr review indicated that this batch of devices was processed with 1 incident not related to the complaint condition therefore, there is no evidence of manufacturing anomalies on the records reviewed.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch or first follow-up, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) ¿ incomplete.The expiration date is not currently available.